Reactions 1704, p366 - 2 Jun 2018 Agranulocytosis and drug-induced hypersensitivity syndrome: case report A 68-year-old woman developed voriconazole-induced hypersensitivity syndrome (DIHS) and agranulocytosis during treatment with voriconazole for pulmonary aspergillosis [route and dosage not stated; not all durations of treatment to reaction onsets and outcomes stated]. The woman, who had pulmonary aspergillosis, received voriconazole for 1 month. After 1 month, she suddenly developed high-grade fever, generalised rash and mild facial oedema and then visited to a hospital. She had a history of hypertension, nail lichen planus and hyperlipidaemia. The woman’s voriconazole therapy was discontinued. Despite voriconazole withdrawal for 1 week, at the second visit, the rash developed over the entire body along with exaggeration of facial oedema. The body temperature was 39.8°C. Pruritic erythema and purpura with scratching marks on her body were noted in addition to cervical, axillary and inguinal lymphadenopathy. Skin histology demonstrated mild liquefaction and lymphocytic infiltration with eosinophils around blood vessels. The laboratory findings revealed a drastic reduction in the WBC accompanied by agranulocytosis. Increased levels of AST and CRP were observed along with significant high serum levels of thymus and activation- regulated chemokine and soluble interleukin-2 receptor. The skin manifestation was highly suggestive of DIHS requiring hospitalisation. She was treated with prednisolone, meropenem and unspecified granulocyte-colony stimulating factor. Seven days after these treatments, her rash and fever disappeared completely. She also received treatment with piperacillin and tazobactam. The lymphocyte stimulation test with voriconazole described a significant proliferative response, suggesting that voriconazole was the culprit. Author comment: "[W]e report severe agranulocytosis in a patient with DIHS induced by voriconazole." Kaneko Y, et al. Agranulocytosis associated with voriconazole-induced hypersensitivity syndrome. Journal of Dermatology 45: e118-e119, No. 5, May 2018. Available from: URL: http://doi.org/10.1111/1346-8138.14142 - Japan 803323050 0114-9954/18/1704-0001/$14.95 Adis © 2018 Springer International Publishing AG. All rights reserved Reactions 2 Jun 2018 No. 1704
Reactions Weekly – Springer Journals
Published: Jun 2, 2018
It’s your single place to instantly
discover and read the research
that matters to you.
Enjoy affordable access to
over 18 million articles from more than
15,000 peer-reviewed journals.
All for just $49/month
Query the DeepDyve database, plus search all of PubMed and Google Scholar seamlessly
Save any article or search result from DeepDyve, PubMed, and Google Scholar... all in one place.
Get unlimited, online access to over 18 million full-text articles from more than 15,000 scientific journals.
Read from thousands of the leading scholarly journals from SpringerNature, Elsevier, Wiley-Blackwell, Oxford University Press and more.
All the latest content is available, no embargo periods.
“Hi guys, I cannot tell you how much I love this resource. Incredible. I really believe you've hit the nail on the head with this site in regards to solving the research-purchase issue.”Daniel C.
“Whoa! It’s like Spotify but for academic articles.”@Phil_Robichaud
“I must say, @deepdyve is a fabulous solution to the independent researcher's problem of #access to #information.”@deepthiw
“My last article couldn't be possible without the platform @deepdyve that makes journal papers cheaper.”@JoseServera